MAUDE Adverse Event Report: SYNTHES GMBH RFNA/ 9MM / 160MM/ STANDARD BEND/ STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH RFNA/ 9MM / 160MM/ STANDARD BEND/ STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.233.916S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: only the event year is known.Complainant part is not expected to be returned for manufacturer review/investigation.Additional device product codes: hwc.Manufacturing location: monument.Manufacturing date: 16-sep-2021.Expiration date: unknown.Part number: 04.233.916s, rfn/9mm/160mm 5 degree bend/pe inlay/sterile.Lot number: 288p783 (sterile).Lot quantity: 6.Production order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final ns499737 rev c met all inspection acceptance criteria.Inspection sheet, rfn assembly inspection, ns529720 rev b met all inspection acceptance criteria.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Note: there was no scn number recorded on the production order traveler.Therefore, the scn for this lot could not be reviewed.There was no pll included in this dhr.Therefore, the pll for this lot could not be reviewed and the expiration date could not be notated.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.233.124.2y, poly inlay retrograde femoral.Lot number: 182p313.Lot quantity: 120.Production order traveler met all inspection acceptance criteria.Inspection sheet, ns074000 rev a met all inspection acceptance criteria.Inspection sheet, ns074022 rev a met all inspection acceptance criteria.Part number: 21131, tialv*ri13.00.Lot number: 64p4762.Lot quantity: 2,341 lbs.Inspection instruction met all inspection acceptance criteria.Product certification supplied by nf&m international inc.Dated 01-jun-2020 was reviewed and determined to be conforming.Lot summary report dated 28-jul-2020 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the physician reported that a short rfna which he had implanted on (b)(6) 2022 had broken at the junction between the most distal screw of the proximal interlocking screws.The surgeon removed the broken hardware on (b)(6) 2022 and revised the construct with a nail and plate.No further information is available.This report involves one rfna / 9mm / 160mm 5 degree bend / sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h3, h4, h6: a manufacturing record evaluation was performed: product code: 04.233.916s, lot: 288p783: manufacturing location: monument.Manufacturing date: september 16, 2021.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.H3, h6: a product investigation was completed: visual analysis of the returned sample revealed that the rfna was found broken from the shaft.The broken fragment was returned for evaluation.No other defect was found.A dimensional inspection was not performed as it is not applicable to the complaint condition.The current and manufactured to drawing was reviewed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RFNA/ 9MM / 160MM/ STANDARD BEND/ STER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15633871
Report Number8030965-2022-08441
Device Sequence Number7970117
Product Code HSB
UDI-Device Identifier10886982288516
UDI-Public10886982288516
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.233.916S
Device Catalogue Number04.233.916S
Device Lot Number288P783
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer03/09/2023
10/11/2023
11/16/2023
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date03/22/2023
10/31/2023
11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCKSCR F/NAILS Ø5 L32 XL25.; LOCKSCR F/NAILS Ø5 L34 XL25.; LOCKSCR F/NAILS Ø5 L64 XL25.; LOCKSCR F/NAILS Ø5 L64 XL25.; LOCKSCR F/NAILS Ø5 L68 XL25.; UNK - PLATES: TRAUMA.; UNK - PLATES: TRAUMA.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale